Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 12, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at May 3, 2012, 3:24 PM MDT for 11 counties in Colorado. It took effect at May 4, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2012, 3:24 PM MDT (21:24 UTC)
- In effect from
- May 4, 2012, 12:00 PM MDT
- Expired
- May 4, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 71 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463 WWUS85 KGJT 032124 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 324 PM MDT THU MAY 3 2012 ...GUSTY WINDS AND DRY CONDITIONS CONTINUE THROUGH EARLY THIS EVENING...AND AGAIN FRIDAY AFTERNOON AND EVENING... .RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL COMBINE WITH GUSTY SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF WESTERN COLORADO WHERE FUELS ARE DRY. A RED FLAG WARNING WILL CONTINUE THROUGH EARLY THIS EVENING FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST COLORADO. THEN CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN DEVELOP EARLY FRIDAY AFTERNOON...BUT WILL BE BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A LITTLE STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING FOR MUCH OF WESTERN COLORADO. COZ290-292-040930- /O.UPG.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/ /O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ /O.CON.KGJT.FW.W.0011.000000T0000Z-120504T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- 324 PM MDT THU MAY 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290 AND 292... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290 AND 292... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THROUGH EARLY THIS EVENING WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. CRITICAL FIRE CONDITIONS WILL AGAIN DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ293-040930- /O.UPG.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/ /O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ GUNNISON BASIN FORECAST AREA- 324 PM MDT THU MAY 3 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 293... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ200-202-207-040930- /O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- DURANGO FORECAST AREA- 324 PM MDT THU MAY 3 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202 AND 207... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA AND FIRE WEATHER ZONE 207 DURANGO FORECAST AREA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
5 follow-up statements
009 WWUS85 KGJT 040305 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 905 PM MDT THU MAY 3 2012 ...RED FLAG CONDITIONS WILL REDEVELOP FRIDAY AFTERNOON AND EVENING WITH GUSTY WINDS AND DRY CONDITIONS... .RED FLAG CONDITIONS WILL REDEVELOP EARLY FRIDAY AFTERNOON...AND WILL BE BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A LITTLE STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING FOR MUCH OF WESTERN COLORADO. RELATIVE HUMIDITY VALUES WILL BE BELOW 15 PERCENT AND COMBINE WITH GUSTY SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. COZ290-292-041515- /O.EXP.KGJT.FW.W.0011.000000T0000Z-120504T0300Z/ /O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- 905 PM MDT THU MAY 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290 AND 292... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290 AND 292... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THROUGH EARLY THIS EVENING WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ200-202-207-293-041515- /O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- DURANGO FORECAST AREA-GUNNISON BASIN FORECAST AREA- 905 PM MDT THU MAY 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...207 AND 293... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
569 WWUS85 KGJT 041156 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 556 AM MDT FRI MAY 4 2012 ...RED FLAG CONDITIONS WILL REDEVELOP THIS AFTERNOON AND EVENING WITH GUSTY WINDS AND DRY CONDITIONS... .RED FLAG CONDITIONS WILL REDEVELOP EARLY AFTERNOON AND WILL BE BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A LITTLE STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING FOR MUCH OF WESTERN COLORADO. RELATIVE HUMIDITY VALUES WILL BE BELOW 15 PERCENT AND COMBINE WITH GUSTY SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. COZ200-202-207-290-292-293-050000- /O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- 556 AM MDT FRI MAY 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...207...290...292 AND 293... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL THIS AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
949 WWUS85 KGJT 041418 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 818 AM MDT FRI MAY 4 2012 ...RED FLAG CONDITIONS WILL REDEVELOP THIS AFTERNOON AND EVENING WITH GUSTY WINDS AND DRY CONDITIONS... .RED FLAG CONDITIONS WILL REDEVELOP EARLY AFTERNOON AND WILL BE BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A LITTLE STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING FOR MUCH OF WEST CENTRAL AND SOUTHWEST COLORADO. RELATIVE HUMIDITY VALUES WILL BE BELOW 15 PERCENT AND COMBINE WITH GUSTY SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. COZ200-202-041530- /O.CAN.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 818 AM MDT FRI MAY 4 2012 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING. UPDATED FUELS STATUS INDICATE THAT GREEN UP HAS PROGRESSED TO THE EXTENT A RED FLAG WARNING IS NOT WARRANTED AT THIS TIME. GUSTY WINDS AND LOW HUMIDITY SIMILAR TO YESTERDAY WILL STILL BE PRESENT...HOWEVER. $$ COZ207-290-292-293-050230- /O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- 818 AM MDT FRI MAY 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 207...290...292 AND 293... * AFFECTED AREA... IN WEST CENTRAL AND SOUTHWEST COLORADO... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL THIS AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE) JAD
703 WWUS85 KGJT 042100 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 300 PM MDT FRI MAY 4 2012 ...RED FLAG CONDITIONS FOR PORTIONS OF WESTERN COLORADO THROUGH THIS EVENING AND THEN AGAIN ON SATURDAY... .DRY SOUTHWEST FLOW WILL REMAIN ACROSS WESTERN COLORADO THROUGH SATURDAY. GUSTY WINDS WILL DIMINISH QUICKLY THIS EVENING TOWARD SUNSET. SUNSHINE AND DEEP MIXING WILL RESULT IN GUSTY AFTERNOON WINDS ONCE AGAIN ON SATURDAY...THOUGH WINDS SHOULD BE A LITTLE WEAKER IN FAR SOUTHWEST COLORADO. COZ290-292-293-050900- /O.NEW.KGJT.FW.W.0013.120505T1800Z-120506T0300Z/ /O.CON.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- GUNNISON BASIN FORECAST AREA- 300 PM MDT FRI MAY 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290...292 AND 293... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290...292 AND 293... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA... IN WEST CENTRAL COLORADO... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL THIS AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ207-050300- /O.CON.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/ DURANGO FORECAST AREA- 300 PM MDT FRI MAY 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... * AFFECTED AREA... IN SOUGTHWEST COLORADO... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA. * WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL THIS AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE) JAD
381 WWUS85 KGJT 050253 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 853 PM MDT FRI MAY 4 2012 ...RED FLAG CONDITIONS FOR PORTIONS OF WESTERN COLORADO EXPECTED AGAIN ON SATURDAY DUE TO DRY CONDITIONS AND GUSTY WINDS... .A DRY SOUTHWEST FLOW WILL REMAIN ACROSS WESTERN COLORADO THROUGH SATURDAY. SUNSHINE AND DEEP MIXING WILL RESULT IN GUSTY AFTERNOON WINDS ONCE AGAIN ON SATURDAY...THOUGH WINDS SHOULD BE A LITTLE WEAKER IN FAR SOUTHWEST COLORADO. COZ290-292-293-051600- /O.EXP.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/ /O.CON.KGJT.FW.W.0013.120505T1800Z-120506T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- GUNNISON BASIN FORECAST AREA- 853 PM MDT FRI MAY 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290...292 AND 293... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290...292 AND 293... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...7 TO 12 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL SATURDAY AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ207-050400- /O.EXP.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/ DURANGO FORECAST AREA- 853 PM MDT FRI MAY 4 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... .WINDS HAVE DIMINISHED ACROSS THE AREA THIS EVENING AND RED FLAG CONDITIONS NO LONGER EXIST. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 3, 2:57 PM MDT, 27 minutes earlier.
Area forecast discussion, May 3, 2:57 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
257 PM MDT THU MAY 3 2012
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 256 PM MDT THU MAY 3 2012
THE WARMING AND DRYING TREND WILL CONTINUE THROUGH THE SHORT TERM
PERIOD AS ENERGY CARVES OUT A LOW PRESSURE TROUGH OVER THE PACIFIC
NORTHWEST. ANY SHORTWAVES MOVING AROUND THIS TROUGH WILL STAY WEST
AND NORTH OF OUR AREA...BUT AN INCREASED GRADIENT WILL RESULT IN
BREEZY CONDITIONS IN THE MODERATE TO STRONG SOUTHWEST FLOW. GUSTY
WINDS HAVE DEVELOPED THIS AFTERNOON OVER MUCH OF THE AREA...WITH
LOCAL AREAS OF LOW RELATIVE HUMIDITY. THEREFORE THE RED FLAG WARNING
FOR PARTS OF THE WEST CENTRAL AND SOUTHWEST COLORADO IS ON TRACK AND
WILL CONTINUE THROUGH THE EARLY EVENING.
THE HIGH LEVEL CLOUD DECK UPSTREAM THIS AFTERNOON...WILL THIN AS IT
PASSES TONIGHT. OTHERWISE THE SURFACE WILL DRY OUT DUE TO MILD
NIGHTTIME LOWS...AND THE DRIER AIR ADVECTING IN FROM THE SOUTHWEST.
BY FRIDAY AFTERNOON...LOW RELATIVE HUMIDITY VALUES WILL BECOME MORE
WIDESPREAD AS TEMPERATURES WARM AND A DRY SLOT UPSTREAM OF THE
TROUGH SPREADS OVER EASTERN UTAH AND WESTERN COLORADO. IN
ADDITION...THE UPPER JET GRAZES THE NORTHWEST CORNER OF THE
CWA...WITH SOUTHWEST WINDS INCREASING DURING THE AFTERNOON. SO WITH
WINDS A TAD STRONGER AND RELATIVE HUMIDITY VALUES A TAD
LOWER...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS MUCH OF
THE AREA ON FRIDAY AFTERNOON.
OTHER THAN LESS CLOUDS...FRIDAY NIGHT SHOULD BE SIMILAR TO
TONIGHT...WITH MILD NIGHTTIME LOWS.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 256 PM MDT THU MAY 3 2012
A LARGE TROUGH BECOMES ORIENTED SOUTHWEST TO NORTHEAST ACROSS THE
ROCKIES AND OUR AREA THROUGH MONDAY. AN EMBEDDED SHORTWAVE LIFTING
ACROSS THE NORTHERN ROCKIES ON SAT BRUSHES NE UT/NW CO AND PUSHES A
WEAK COOL FRONT ACROSS MOST OF THE AREA SAT NIGHT. MAYBE AN ISOLATED
SHOWER OR THUNDERSTORM OVER THE UINTA MTNS SAT...BUT MOST AREAS WILL
BE DRY AS THIS SYSTEM APPEARS SHORT ON MOISTURE. DEEP MIXING WILL AGAIN
RESULT GUSTY WINDS SAT AFTERNOON. SOME MID-LEVEL MOISTURE MOVES IN
SAT NIGHT AND SUNDAY IN THE SOUTHWEST FLOW FOR ISOLATED
SHOWERS/THUNDERSTORMS OVER THE MTNS SUNDAY AFTERNOON. TEMPS SUNDAY A
FEW DEGREES COOLER THAN ON SAT.
MODELS EVENTUALLY FORM A WEAK CUT-OFF LOW OVER BAJA BY MONDAY NIGHT AS
THE NORTHERN PORTION OF THE TROUGH BREAKS AWAY AND HEADS INTO THE
GREAT LAKES. THIS CUT-OFF LOW THEN SLOWLY DRIFTS EAST ALONG THE
USA/MEXICO BORDER NEXT WEEK BUT AT VARYING SPEEDS IN THE DIFFERENT
MODELS. WILL STAY WITH THE CONSENSUS FORECAST FOR MONDAY-THURSDAY AS
A RESULT...WHICH KEEPS GENERALLY ISOLATED SHOWERS/THUNDERSTORMS OVER
THE WRN CO MTNS EACH AFTERNOON. TEMPS WILL BE TRENDING UPWARDS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 256 PM MDT THU MAY 3 2012
VFR CONDITIONS WILL PERSIST THROUGH FRIDAY. HOWEVER AT TIMES THERE
COULD BE LOCALIZED TURBULENT MIXING FROM GUSTY SOUTHWEST
WINDS...ESPECIALLY ALONG AND TO THE NORTH/NORTHEAST OF RIDGES AND
PEAKS.
&&
.FIRE WEATHER...
ISSUED AT 256 PM MDT THU MAY 3 2012
GUSTY SOUTHWEST WINDS WILL CONTINUE LATE THIS AFTERNOON AND EARLY
THIS EVENING...GRADUALLY DIMINISHING AS SUNSET APPROACHES.
WHILE CONDITIONS WILL BE SIMILAR TO TODAY'S ON FRIDAY...THEY WILL
BE A LITTLE DRIER WITH WINDS A LITTLE STRONGER. THE STRONGER WINDS
WILL RESULT FROM A TIGHTER PRESSURE GRADIENT AS LOW PRESSURE
STRENGTHENS OVER THE PACIFIC NORTHWEST. IN ADDITION...THE UPPER
JET WILL GRAZE NORTHWEST CO/NORTHEAST UT. A DRY SLOT UPSTREAM OF
THE PACIFIC NORTHWEST TROUGH WILL SPREAD INTO THE AREA AND WILL
RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT ACROSS
MUCH OF THE LOWER ELEVATIONS. THEREFORE WILL HOIST A RED FLAG
WARNING FOR FRIDAY AFTERNOON AND EVENING FOR PORTIONS OF WESTERN
COLORADO WHERE FUELS ARE CRITICALLY DRY.
SATURDAY...DRY SOUTHWEST FLOW WILL KEEP FIRE WEATHER CONCERNED
HEIGHTENED. BOTH NAM AND GFS SHOW WINDS ALOFT WEAKENING SLIGHTLY
SAT AFTERNOON. 12Z MET/MAV MOS SURFACE WIND GUIDANCE ALSO A LITTLE
WEAKER ON SAT THAN ON FRI. FOR THESE REASONS CONFIDENCE IS NOT GREAT
ENOUGH TO ISSUE ANY HIGHLIGHTS FOR SAT AT THE MOMENT...THOUGH WITH
AFTERNOON HUMIDITY ROUGHLY 10-15 PCT ACROSS ALL BUT THE FAR NORTH
THE SITUATION WARRANTS CONTINUED MONITORING.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM NOON TO 9 PM MDT FRIDAY FOR COZ200-202-207-
290-292-293.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ290-292.
UT...NONE.
&&
SHORT TERM...EH
LONG TERM...JAD
AVIATION...EH
FIRE WEATHER...TGJTHazardous weather outlook, May 3, 5:50 AM MDT, 9 hours 34 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:36 AM MDT | Fire Weather Watch | GJT | Delta, Gunnison, Hinsdale, Montrose, Ouray, San Miguel | 7 hr |
| May 3, 8:36 AM MDT | Red Flag Warning | GJT | Delta, Montrose, Ouray, San Miguel | 12 hr |
Nearby
Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.